How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
36528250
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

Hello, I had lasik surgery on my right eye back in April, 2011.

This answer was rated:

Hello, I had lasik surgery on my right eye back in April, 2011. The eye was over corrected and a second surgery was performed. Ever since my vision when I read deteriates to the point where I'm squinting and unable to continue reading due to, it seems blurry double vision. This is with wearing cheaters. If I pull on my eyelids it will help, but that isn't a solution! The physician put me on the eye drops that are supposed to help with dryness, but they have not helped with the vision problems. I'm in school and this is affecting my grades as I can't read for very long without huge discomfort and squinting. The physician has not been receptive to my problem so I'm not sure what to do! Help!

Doctor DanB :

Hello and thanks for your question. Is this an OTC drop he's put you on or is it Restasis?

Customer:

Restasis

Customer:

Hello, are you there? Restasis is the eye drop, morning and night. Thanks.

Doctor DanB :

Yes, I'm here; sorry, I'm having problems with the website loading up your answers, but I just saw it.

Doctor DanB :

Are you using any artificial tears as well?

Customer:

Yes, as needed. I'm using Systane Ultra, but they don't help clear up the blurry vision.

Doctor DanB :

How often are you using them?

Doctor DanB :

How long have you been using the Restasis drops for?

Customer:

Using the Restasis since about 3 weeks after the surgery and I use the eye drops when it gets really bad. Neither one has been helping with the vision and have not helped since the surgery. With the Restasis all it did was make my eyes water all the time. I have not been consistent with the Restasis for about 3 weeks now because they do not seem to be doing anything, but make my eyes water.

Customer:

Oh, if I look down my nose it seems to help the vision, but it's not helping my neck and isn't a solution.

Doctor DanB :

I think much more important than the Restasis is the use of consistent artificial tears. I agree that the side effects of the Restasis can be so bothersome as to render it useless for some people. For anyone who is having dry eye related to surgery, an absolute staple of their treatment has to include regular, consistent artificial tear use 3-4x/day, everyday; when they are used only sporadically, they just don't work and it can make it seem as though they won't work when used later. I would recommend also using warm compresses on each eye for 5 minutes in the morning, in addition to using the artificial tears. This will help make the tear film coating the eye more healthy. Lastly, using lubricating eye ointment at night before you go to bed can be helpful in keeping the eyes more hydrated during the day. If these aren't working for you, though, you may need to consider getting another evaluation to see if you have any residual astigmatism that is contributing to your symtoms. Uncorrected astigmatism (or myopia/hyperopia for that matter), even after LASIK can often times be contributing to these symptoms.

Doctor DanB :

Does that make sense?

Customer:

Yes, I will try using the drops more regularly and the compresses. I'll also go back to the Restasis and see if between all this if it will help. If I do this for a few weeks and see no improvement do I go back to the physician and can he fix this?

Doctor DanB :

I think that's a good idea. I would recommend keeping the Restasis in the refrigerator and using an artificial tear 2-3 minutes before putting the Restasis in and those measures should help it not to sting so much. But yes, if it's been 3-4 more weeks of doing this without effect I would see your surgeon and have your refractive error analyzed to see if there is residual refractive error causing these symptoms, in addition to dry eyes.

Doctor DanB :

Do you have any other concerns or questions about this topic?

Doctor DanB :

If not, Please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter; this allows part of the funds that you have deposited to the website to be released for my efforts to assist you. This does not end our conversation, however-we can continue to discuss any of your concerns without further charges until you are satisfied.


 


Any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. There will be an opportunity to provide either or both of these after you press the ACCEPT button. Thanks for your inquiry!


 


My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor.


Customer:

I don't have any other questions right now. You've been a help as you've given me more information than my doctor. I did not know the Restasis was to kept in the refrigerator so I'll do that.

Customer:

Thank you for the information, it feels like I have a direction to go in.

Customer:

Susan

Dr. Dan B. and other Eye Specialists are ready to help you